Last week, we took a little jaunt to Breckenridge. It is a lovely little ski town but our resort was at 10600′ elevation. I live at 8500 so I wasn’t overly concerned. But 5 days in, I was sitting, putting on my makeup, and suddenly could not catch my breath … and I honestly thought I was going to lose consciousness. The very next day, we left thinking that getting off that mountain would make it all better. It did make it better, but not by much. Since it took 5 days to start in on me, I thought nothing of this. But after being home for 4 days, without much improvement, I called my onc’s nurse and she said I needed to go to the ER, so I did. But I specifically asked her if the Megace could’ve caused this trouble and she said she has never seen anyone have a problem with this drug. Needless to say, it is those absolutes … never and always … that always get me. She said she has never seen it happen … well, that sealed the deal. It did happen. Now if I could just get them to tell me there is absolutely no way I could possibly live to be an old woman. That would bring my healing forth in a NY minute!

A mere 6 hours later, after chest xray, blood tests,cultures, urine samples, flu tests, and a chest CT, they finally had a diagnosis. Sure enough, I have two lungs with multiple clots and dead tissue as well from the damage they caused. So they admitted me to start me on Lovenox injections twice a day until my blood thins enough to do the Coumadin, which may be for the rest of my days.

And needless to say, the Megace is now discontinued, so I have no idea what will happen to my fledgling appetite without it. So now I am backed into a serious corner … oxygen or nutrition? Can’t exactly live without either one. So even though the cancer is backing down, now I have this bloody mess going on. God help me, I just feel like I can’t take one more thing. Feeling just a smidge devastated by all this! Sorry for the downer, but hey what can I say? I’m pretty damned tired of it all, myself!

Advertisements
Comments
  1. Meg, have you looked into Hydrazine Sulfate for appetite? Just a thought. See
    http://www.cancertutor.com/Cancer/Hydrazine.html

    Hugs and love,
    cb

    • Carol, Yes I am familiar. But I have never met anyone for whom it worked and it is a neurotoxin, so wasn’t sure it was worth it. There is also an antidepressant called remeron that can help so I might have to try that. Have u known anyone for whom it has worked? God knows I’m desperate enough. 😉

      • Hi, Meg,

        I’m not sure how HS works. From what I’ve read about it, it’s helpful in restoring the appetite of those who’ve lost theirs

        In the early 90’s, Kathy Keeton, wife of Bob Guccione, editor of Penthouse magazine, publicized the fact that she’d been brought back from brink-of-death cachexia by HS. The drug went into clinical trials but they were badly done — the drug was not administered as it should have been in one trial; in another, nobody had bothered to tell patients not to take tranquilizers along with HS (and most of them were on tranquilizers) — that sort of thing.

        There’s an article at

        http://www.robertscottbell.com/page/2/

        entitled
        WHEN A PROMISING CANCER TREATMENT WAS DESTROYED by Jon Rappoport

        which might interest you.

        I wonder if you can contact the doctors who worked with it to good effect. Their names are in the article.

        Hugs, love, and luck,
        cb

  2. Denise Barnes says:

    OMG!! Girly I am praying and will have my mom pray for this very specific problem. I hear you girly about being so exhausted of all of this. I am pissed off for you. I am praying for you!!! XOXO!!! Denise

  3. Kim says:

    MBC is. SOOO messed up!! I find it breaks me – very high High’s and meteoric lows. I’m see sawing myself and have no idea what tomorrow brings. Unsettling and sad.

    SO sad this is happening to you. I wish with my heart, I had a way out of this.

    Kim

  4. Dianne says:

    Hi Melissa, So sorry that you are in another pickle! Cancer just sucks in all its forms.I am still not believing that my husband is actually gone. I would not want him back to suffer all the deficits he had, but I just miss him soooo much. It becomes hard to even think about anything else. I have heard about hydrazine sulfate ,as helping for weight loss. Our nutritionist gave John a homeopathic combination to take about 2 years ago. He was down to 131 lbs and his normal before cancer was about 170. He did gain weight and was back up to 164 for quite awhile, but then gradually began to loose again. He was about 147 when he passed. This was over a period of 3 and1/2 years. If you have access to a homeopathic Dr., it’s worth a shot. It was a little amount of granules that he took in the morning for 3 days and it was $15.
    So glad that you were able to travel some and enjoy life. I’ll pray that the current issues improve and that you are feeling better again soon.What are the Drs. saying you should do? Not that I’d follow their advice! I was just wondering. Write and let me know how you are doing and if you need any suppliments that I could help you with, I’d be glad to. I have many, many things left from John’s arsenal that i would give to you. Try to stay posative and keep breathin!!! Love, Dianne

  5. Brigitte says:

    Melissa, not much left to say besides: thats unfair!

  6. Clint says:

    If anyone can take it you can cuz! I love you and pray you to be better every day. Kiss the horse for me!! Clint

  7. WOW….have you really been through a lot. I got your blog from Patsy Hinson, a high school friend, that has ovarian cancer. It took me about three days to read you blog from the beginning.
    Here is her blog:
    http://canceremotions.wordpress.com/2012/10/30/so-you-thought-you-were-done-part-2/

    I am a breast cancer survivor from NC with spots on my bones which made me stage IV. Estrogen positive. Taking Aredia for my bones. Remember God has you in the palm of His hand. And I believe it with that has happen to you. God has kept you here for a reason.
    I documented my story in a book to help others. The unknown is scary.
    http://www.byebyetata.org

    Keep fighting and glorify God.

    Willamina Sugg

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s